Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2011, 7:17 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 7:17 PM CDT (00:17 UTC)
- Expired
- Apr 19, 2011, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 173 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:30 PM CDT | HAIL 1 | 2 W Idabel, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:16 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS54 KSHV 200017
SVRSHV
OKC089-TXC387-200100-
/O.NEW.KSHV.SV.W.0073.110420T0017Z-110420T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CLARKSVILLE...
SOUTHWESTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 800 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF BAGWELL...OR 13 MILES EAST OF PARIS...AND MOVING
EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO NEAR
BASEBALL SIZED HAIL EARLIER NEAR PARIS TEXAS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...DETROIT AND BAGWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3392 9528 3391 9525 3394 9526 3396 9525
3397 9521 3395 9516 3399 9516 3398 9485
3358 9481 3359 9531 3389 9531
TIME...MOT...LOC 0016Z 267DEG 33KT 3373 9532
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:08 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 19, 7:08 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 708 PM CDT TUE APR 19 2011 .DISCUSSION... WINDS HAVE BEGUN TO DIMINISH ACROSS MOST OF THE AREA...SO WILL LET THE LAKE WIND ADVISORY EXPIRE. CONSIDERED EXTENDING IT A FEW HOURS SINCE SEVERAL LOCATIONS ARE STILL EXPERIENCING WINDS BETWEEN 15 TO 20 KTS WITH ISOLATED GUSTS NEAR 30 KTS. HOWEVER...MODEL GUIDANCE INDICATES THAT SPEEDS SHOULD CONTINUE TO DIMINISH THROUGH THE EVENING AND ANY OF THE HIGHER SPEEDS SHOULD BE RATHER ISOLATED. SCATTERED TSTRMS HAVE DEVELOPED ALONG THE COLD FRONT AND ARE SLOWLY MOVING EAST INTO THE CWA FROM SRN OK AND WRN N TX. LATEST LAPS ANALYSIS INDICATE CAPE VALUES ABOVE 2000 J/KG AND STEEP MID- LEVEL LAPSE RATES ARE PRESENT ACROSS THE FOUR STATE REGION WHICH WILL CONTINUE TO PROMOTE A VERY FAVORABLE ENVIRONMENT FOR LARGE HAIL AND DAMAGING WINDS THIS EVENING. UPDATED PRODUCTS HAVE ALREADY BEEN SENT. /09/ && .PREV DISCUSSION... /ISSUED 317 PM CDT TUE APR 19 2011/ DISCUSSION... LATEST 19Z SURFACE ANALYSIS SHOWING INDICATING THE COLD FRONT AND DRYLINE EXTEND FROM AROUND FAYETTEVILLE AR SOUTHWESTWARD TO JSUT WEST OF DFW. STORMS BEGINNING TO FIRE IN SOUTHERN OK ALONG THE BOUNDARY WHERE LATEST LAPS CAPE VALUES OVER 4000 J/KG ARE PRESENT. EXPECT MORE STORMS TO FIRE ALONG THE BOUNDARY AND BEGIN TO SHIFT EAST IN TIME AFFECTING THE AREA ALONG AND NORTH OF I30 NEAR SUNSET AND THEREAFTER. BIGGEST QUESTION WILL BE THE SOUTHWARD EXTENT OF THE STORM DEVELOPMENT. BOTH NAM AND GFS SHOW VERY LIMITED DEVELOPMENT SOUTH OF I20 EVEN THOUGH CAPE VALUES WELL OVER 3000 J/KG ARE FORECAST. CAP STRENGTH INCREASES FURTHER SOUTH AND LACK OF OVERALL UPPER FORCING WILL ACT TO INHIBIT ANY STORM GROWTH FURTHER SOUTH...BUT CANT RULE OUT AN ISOLATED STORM. BIGGEST THREATS WILL BE LARGE HAIL AND DAMAGING WINDS FROM POTENTIAL DOWNBURSTS GIVEN THE STORM ENVIRONMENT...BUT SHEAR WILL BE SUFFICIENT TO SUPPORT AN ISOLATED TORNADO. HAVE INCLUDED DAMAGING WIND AND HAIL THREATS IN FORECAST GRIDS TONIGHT. ON WEDNESDAY BOTH THE NAM AND GFS SHOW THE FRONT STALLING IN THE I20 CORRIDOR WHICH WILL SERVE AS A POSSIBLE FOCUS FOR STORMS ON WEDNESDAY AFTERNOON AND EVENING. WIND SHEAR IS FORECAST TO BE MUCH WEAKER THAN TUESDAY NIGHT...HOWEVER FORECAST SOUNDINGS INDICATE A VERY UNSTABLE ATMOSPHERE AND VIRTUALLY NO CAP TO INHIBIT STORM GROWTH. FORECAST SOUNDINGS INDICATING LIFTED INDEX VALUES RANGING FROM -6 TO -9 ALONG AND SOUTH OF I20. AS A RESULT...WOULD EXPECT ANY STORMS WHICH CAN DEVELOP TO BECOME SEVERE QUICKLY AND CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS. MOISTURE IS FORECAST TO POOL ALONG THE FRONT AS WELL WITH DEWPOINTS REACHING INTO THE LOWER 70S ALONG AND SOUTH OF THE BOUNDARY COMBINED WITH PW VALUES AOA 1.6 TO 1.7 WILL PROVIDE SOME MUCH NEEDED HEAVY RAIN TO ANY LOCATION UNDER A STORM. BEYOND WEDNESDAY..THE FRONT WILL RETURN NORTH OF THE REGION AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHEASTERN US AND BAHAMAS WHILE A PERSISTENT TROF TAKES OVER IN THE WESTERN STATES. AS A RESULT THE FOUR STATE REGION WILL BE PUT INTO A SOUTHWEST FLOW REGIME WITH DISTURBANCES MOVING THROUGH THE FLOW THURSDAY THROUGH SUNDAY. THIS IS IS SUPPORTED BY BOTH THE GFS AND ECMWF SOLUTIONS. THERE WILL BE A CHANCE OF STORMS EACH DAY MAINLY IN THE I30 CORRIDOR WHICH WILL BE CLOSER TO THE FRONT WHICH IS FORECAST TO REMAIN ACROSS CENTRAL OK NORTHEASTWARD THROUGH NORTH AR AND SOUTHERN MO. HAVE UTILIZED THE GRIDDED GUIDANCE FROM THE GFS PRIMARILY IN THE MEDIUM RANGE AND EXTENDED AND LEFT CHANCE POPS IN THE GRIDS SIMILAR TO PREVIOUS FORECASTS. BY MONDAY...BOTH THE GFS AND ECMWF SUPPORT THE IDEA OF KICKING OUT A LARGER TROF ACROSS THE SOUTHERN PLAINS ON MONDAY WHICH WOULD SUPPORT A LARGER SCALE SEVERE THREAT...HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE OVERAL TIMING AND DEPTH OF THE TROF WHICH EACH SOLUTION KICKS OUT. THE ECMWF HAS BEEN MORE CONSISTENT WITH THIS FEATURE IN THE EXTENDED AND WOULD BE THE MORE SEVERE OF THE TWO SOLUTIONS. WILL NEED TO MONITOR THIS SYSTEM THROUGH THE WEEKEND. AVIATION... VFR CONDITIONS WILL HOLD THIS AFTERNOON AND EVENING...WITH GUSTY SOUTHERLY WINDS OF 20 TO 30 KTS...FOR MOST TAF SITES. BUT...AROUND THE 00Z TIMEFRAME CONDITIONS IN AND AROUND TXK AND TYR WILL BEGIN TO DETERIORATE AS THUNDERSTORM ACTIVITY ALONG A DRYLINE IN EAST TEXAS BEGINS TO APPROACH. THIS ACTIVITY WILL POSSIBLY CAUSE STRONG WINDS AND SOME LARGE HAIL NEAR THOSE SITES. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAY BE SEEN ACROSS THE I-20 CORRIDOR TONIGHT INTO TOMORROW MORNING. THE COLD FRONT WILL MOVE THROUGH THE REST OF THE FOUR STATE AREA TOMORROW MORNING...BRINGING A CHANCE FOR SEVERE WEATHER TO THE REMAINDER OF THE TAF SITES THAT DO NOT SEE IT THIS EVENING AND TONIGHT. ANY THUNDERSTORM ACTIVITY AFFECTING TERMINALS WILL CAUSE TEMPO VISIBILITY REDUCTIONS. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 83 65 83 67 / 30 30 30 20 0 MLU 68 84 63 83 65 / 20 40 30 20 0 DEQ 61 73 55 75 60 / 60 30 40 30 20 TXK 64 76 58 78 62 / 50 30 40 30 20 ELD 66 78 60 78 64 / 40 40 40 20 0 TYR 69 81 65 83 68 / 30 40 30 20 20 GGG 69 82 64 83 67 / 30 30 30 20 0 LFK 71 88 69 86 69 / 20 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/06
Hazardous weather outlook, Apr 19, 11:43 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CDT TUE APR 19 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-201645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH MUCH OF THE OVERNIGHT HOURS. LAZ013-014-017>022-TXZ165>167-201645- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY. 04
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:04 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 41 min |
| Apr 19, 8:25 PM CDT | Tornado Warning | SHV | McCurtain | 50 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
| Apr 19, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 50 min |
| Apr 19, 10:36 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 54 min |
| Apr 19, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 62 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 50 min |
| Apr 20, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 63 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 51 min |
| Apr 19, 7:26 PM CDT | Tornado Warning | SHV | Red River | 49 min |
| Apr 19, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 65 min |
| Apr 20, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.